Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 31, NWS Melbourne, FL

June 4, 2018Brevard County, Seminole County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 4, 2018, 3:00 PM EDT for Brevard County, Seminole County, Volusia County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2018, 3:00 PM EDT (19:00 UTC)
Expired
Jun 4, 2018, 3:30 PM EDT
In force
30 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Brevard County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2018-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2018-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
826 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

282 
WUUS52 KMLB 041900
SVRMLB
FLC009-117-127-041930-
/O.NEW.KMLB.SV.W.0031.180604T1900Z-180604T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
300 PM EDT MON JUN 4 2018

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southeastern Seminole County in east central Florida...
  Northwestern Brevard County in Florida...
  Southeastern Volusia County in east central Florida...

* Until 330 PM EDT.

* At 300 PM EDT, a severe thunderstorm was located over Geneva,
  moving southeast at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Geneva, Mims, Maytown, Lake Harney and Turnbull. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2873 8084 2871 8083 2860 8096 2861 8097
      2861 8103 2875 8117 2884 8101
TIME...MOT...LOC 1900Z 307DEG 16KT 2875 8108 

HAIL...<.75IN
WIND...60MPH
 
$$

Combs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:10 AM EDT, 5 hours 50 minutes earlier.

Area forecast discussion, Jun 4, 9:10 AM EDT, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
910 AM EDT Mon Jun 4 2018

.DISCUSSION...

TODAY/TONIGHT...Low-level westerlies represent a primary governor
for today's forecast across Central Florida. A late season frontal
boundary will sag south through North Florida to help organize
convection there, while ahead of the boundary a steady eastward
progression of developing showers/storms will occur. Greater
coverage will therefore be toward the coastal counties, even as the
east coast sea breeze is mostly thwarted once again. There will also
be a modest measure of upper support until the axis of the mid-upper
level trough swings east tonight. Morning XMR/TBW soundings verify
PWats still ~1.7 inches and 500 mb temps -8C to -9C as forecast.
Expect a little more vigor to the updraft/downdraft sequence aided
by solar heating, plenty of residual surface moisture, and somewhat
drier air aloft. Local gusts to 50 mph with increased lightning
activity.

Showers/storms should generate first for interior sections late
morning and early afternoon, then increase in number and intensity
moving eastward early-mid afternoon, with isolated secondary
convection lingering into the evening. Hot and humid. Max temps
peaking in the L/M90s, with mid-afternoon heat indices in the U90s
to near 100C. Overnight min temps in the L/M70s, with only slight
chances for showers staying out over tne marine waters.

&&

.AVIATION...Morning tempo bkn stratus lifting/breaking as
vertical mixing initiates thru 14-15Z. Main concern today will be
VCTS 17-21Z for interior sites, and 18-22Z coastal sites. Better
coverage toward the coast where tempo groups might be needed for
2SM TSRA BKN015- 025CB. Gusts greater than 34KT could occur given
presence of drier air aloft, prompting AWW monitoring this
afternoon.

&&

.MARINE...Westerly flow ahead of an approaching frontal boundary
will be 10-15 knots, except for a diurnal increase to around 15
knots offshore tonight. Seas will be around 2 feet at the coast
and up to 3-4 feet out near 60nm from shore.

The main hazard to mariners will again be a chance for strong storms
with gusty winds 35-40 knots moving across the coast and
intracoastal waters this afternoon/evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  93  74  94  71 /  40  10   0  10
MCO  93  75  95  72 /  30  10  10  10
MLB  93  76  94  73 /  40  10  20  10
VRB  93  76  94  72 /  40  10  30  20
LEE  92  75  94  72 /  30  10   0  10
SFB  93  75  96  72 /  30  10   0  10
ORL  93  76  95  72 /  30  10   0  10
FPR  93  74  94  72 /  40  10  40  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

SHORT-TERM/Long-Term...DS
AVIATION/DSS...FJ
Hazardous weather outlook, Jun 4, 10:00 AM EDT, 5 hours before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1000 AM EDT Mon Jun 4 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-050300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
1000 AM EDT Mon Jun 4 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Daytime heating and a quite moist air mass will combine to
generate isolated to scattered afternoon storms. The main hazard
will be from occasional to frequent lightning strikes in a few
strong storms. Wind gusts to around 50 mph will also be possible.
Movement will be to the east at 10 to 15 mph. Those with outside
activities should move indoors as skies darken to the west or
thunder is heard in the distance.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated to scattered storms will move to the east at 10 to 15 mph
this afternoon and cross coastal sections into the nearshore
Atlantic. A few strong storms with frequent lightning strikes and
gusty winds 35 to 40 knots will be possible.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Drier air is forecast to overspread areas northward from Orlando
and Cape Canaveral on Tuesday, inhibiting afternoon storm
formation there. Otherwise, moisture levels should support
scattered afternoon and evening storms, with some increase in
coverage expected late in the week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Lascody/Johnson

In the hours before

Special weather statement, Jun 4, 12:26 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1226 PM EDT MON JUN 4 2018

FLZ041-044-041700-
Northern Lake County FL-Inland Volusia FL-
1226 PM EDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 100 PM EDT...

At 1226 PM EDT, Doppler radar was tracking a strong thunderstorm near
Juniper Springs, moving east at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pierson, Lake George, Eldridge, Sellers Lake and Astor Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Lake George or Seller Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 2908 8144 2908 8164 2928 8164 2929 8165
      2930 8146
TIME...MOT...LOC 1626Z 261DEG 11KT 2920 8166

Combs
Special weather statement, Jun 4, 1:15 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
115 PM EDT MON JUN 4 2018

FLZ041-044-041800-
Northern Lake County FL-Inland Volusia FL-
115 PM EDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAKE AND CENTRAL
VOLUSIA COUNTIES UNTIL 200 PM EDT...

At 114 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near DeLand Airport to near Paisley. Movement
was southeast at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Deltona, DeLand, Orange City, Lake Helen and Paisley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Helen or Lake Kathryn, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 2912 8128 2902 8105 2896 8103 2886 8136
      2888 8136 2887 8138 2886 8138 2884 8144
      2903 8162
TIME...MOT...LOC 1714Z 295DEG 18KT 2906 8132 2903 8150

Combs
Special weather statement, Jun 4, 2:00 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Melbourne FL
200 PM EDT MON JUN 4 2018

FLZ041-046-141-147-041845-
Coastal Volusia FL-Northern Brevard County FL-Seminole FL-
Inland Volusia FL-
200 PM EDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEMINOLE AND SOUTHEASTERN
VOLUSIA COUNTIES UNTIL 245 PM EDT...

At 200 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Deltona to DeBary.
Movement was southeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Deltona, Sanford, Winter Springs, New Smyrna Beach and Lake Mary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2878 8083 2880 8085 2873 8084 2871 8132
      2889 8136 2894 8135 2901 8099
TIME...MOT...LOC 1800Z 308DEG 17KT 2896 8108 2890 8131

Combs
Special weather statement, Jun 4, 2:48 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
248 PM EDT MON JUN 4 2018

FLZ041-045-046-141-147-041945-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
248 PM EDT MON JUN 4 2018

...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...NORTHWESTERN
BREVARD...EAST CENTRAL ORANGE AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL
345 PM EDT...

At 248 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Osteen to near Scottsmoor. Movement was
east at 25 mph.  An outflow boundary moving southward across
Seminole, northern Brevard, and northeastern Orange counties is
expected to initiate additional strong thunderstorms.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Orlando, Sanford, Titusville, Oviedo and Winter Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2858 8060 2854 8073 2859 8066 2863 8079
      2872 8074 2880 8085 2854 8079 2852 8132
      2885 8129 2887 8084 2886 8080 2880 8079
      2882 8076 2869 8071 2866 8064 2856 8057
      2855 8057
TIME...MOT...LOC 1848Z 284DEG 26KT 2881 8118 2881 8082

Combs
Local storm report, Jun 4, 2:54 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
254 PM EDT MON JUN 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     4 NW HAULOVER CANAL     28.78N 80.80W
06/04/2018  M46 MPH          Brevard            FL   OTHER FEDERAL

            GUST TO 40 KNOTS FROM NW AT USAF WIND TOWER 421.

&&

PG

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:26 PM EDTSpecial Weather StatementMLBVolusia34 min
Jun 4, 1:15 PM EDTSpecial Weather StatementMLBVolusia45 min
Jun 4, 2:00 PM EDTSpecial Weather StatementMLBSeminole45 min
Jun 4, 2:07 PM EDTSevere Thunderstorm WarningMLBSeminole, Volusia38 min
Jun 4, 2:20 PM EDTSpecial Marine WarningMLB85 min
Jun 4, 2:48 PM EDTSpecial Weather StatementMLBSeminole57 min
Jun 4, 3:40 PM EDTSpecial Weather StatementMLBBrevard65 min
Jun 4, 3:42 PM EDTSpecial Marine WarningMLB93 min
Jun 4, 3:47 PM EDTSevere Thunderstorm WarningMLBBrevard28 min
Jun 4, 4:53 PM EDTSpecial Weather StatementMLBBrevard52 min
Jun 4, 5:13 PM EDTSpecial Marine WarningMLB62 min
Jun 4, 5:56 PM EDTSpecial Weather StatementMLBIndian River49 min
Jun 4, 6:22 PM EDTSpecial Marine WarningMLB83 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.